MAUDE Adverse Event Report: K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 2901-90098
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that two everest locking screw inserters were 'stripped' intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report represents the first of the two inserters.
 
Additional Manufacturer Narrative
Visual, dimensional, material, and functional analysis could not be performed as the device was not returned.A review of the device history records and complaint history could not be performed as a valid lot code was not provided and could not be obtained.Per everest deformity surgical technique: after the pedicle pathway has been prepared and proper screw length and diameter have been determined, the appropriate implant is selected and loaded for screw insertion using the everest deformity screw inserter.The everest deformity screw inserter will work with both polyaxial and uni-planar everest screws.To load the everest deformity screw inserter, grasp the implant by the shaft of the screw and apply a downward force to engage the screw into the hexalobe fitting of the screw inserter shaft.Thread the silver knob in a clockwise direction until the implant is securely attached to the inserter.Pull the silver knob toward the handle to lock the inserter onto the screw.To disengage the screw inserter, pull down on the silver knob, gently turn in a counter-clockwise direction, and remove the inserter from the surgical field.Note: uniplanar screws are available upon request and may be selected if there is additional rotational deformity to be addressed (p.8).The deformation reported on the tip is prevalent with the effects of torque overloading during implant insertion.Ensuring that the screw is securely engaged in the inserter tip can assist in distributing forces evenly throughout the screw/inserter interface and reduce torque overloading.
 
Event or Problem Description

Brand Name
LOCKING SCREW INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10467419
Report Number3004774118-2020-00190
Device Sequence Number2925381
Product Code LXH
UDI-Device Identifier10888857040564
UDI-Public10888857040564
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2901-90098
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer11/29/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1